How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18671
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have a rash that has come up on my chest and goes down now

Resolved Question:

I have a rash that has come up on my chest and goes down now it's come up on the side of my knee .. It's slightly itchy and isn't there all the time .. Wondered if It's heat rash
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer.It would help if you could attach a picture of the rash.
Customer: replied 1 year ago.
Attached a photo
Customer: replied 1 year ago.
Did you receive it
Expert:  Dr. D. Love replied 1 year ago.
Thank you for the pictures. I am sorry for the time to type an answer, but I wanted to address what can be done for the rash, not simply answer the direct answer of whether it could be a heat rash. Yes, this does have an appearance consistent with heat rash, also called miliaria. The fact that it migrates is also common with a heat rash. Heat rash is more often seen during the summer, but can be seen in the winter if th skin gets locally hot and the skin gets dehydrated. If you manage it as a heat rash and it improves, that would also be strong evidence that it is a heat rash. For a mild heat rash, the usual approach would be the use of lanolin to help hydrate the skin without obstructing the pores of the skin. Products that contain petroleum jelly or mineral oil can block pores and possibly exacerbate the condition. Bathing or showering in cool water using a mild soap also can be soothing. If the heat rash is more severe and causing symptoms beyond just the visible rah, calamine lotion can help sooth the rash and particularly can ease itching. With a more severe rah, a course of topical steroids may be necessary. Since this is only slightly itchy, it will likely respond to the use of lanolin and avoidance of petroleum jelly and mineral oil. If I can provide any additional information, please let me know.
Customer: replied 1 year ago.
Thank you so much ..
I'm bipolar and am managing without my meds have been for 4 years now but when somethin like this comes up it worries me .
So definately think it's just heat rash.
It came up about 40 mins ago and had disappeared now
Expert:  Dr. D. Love replied 1 year ago.
It certainly has the appearance of a hear rash, and the fact that it resolves quickly is indicative that it definitely is not anything serious, as all serious rashes will last longer than 40 minutes.
Customer: replied 1 year ago.
It just seemed weird as my feet were freezing cold .. How can you have heat rash but cold feet lol
Expert:  Dr. D. Love replied 1 year ago.
It is due to the heat in the skin and blockage of the pores in the skin.
Customer: replied 1 year ago.
How can I open the pores to avoid it ?
Expert:  Dr. D. Love replied 1 year ago.
The interventions that I included in the above answer.
Customer: replied 1 year ago.
Ok thank you .
Nothing to worry about though ?
Sorry to go on just my bipolar makes me worry
Expert:  Dr. D. Love replied 1 year ago.
It is definitely nothing to worry about.
Customer: replied 1 year ago.
It's flat under the skin and not raised thought
Expert:  Dr. D. Love replied 1 year ago.
That is OK.
Customer: replied 1 year ago.
So heat rash can be under the skin not on top. Sorry to be a pest
Expert:  Dr. D. Love replied 1 year ago.
In cases in which it is mild and transitory, it may not develop a raised rash.
Customer: replied 1 year ago.
Ok thank you so much . I can relax now . I'm buy Dom hydrocortisone cream tomorrow that should help shouldn't it
Expert:  Dr. D. Love replied 1 year ago.
As a steroid, it is one of the interventions noted above, but we would usually prefer to perform the interventions as noted above.
Customer: replied 1 year ago.
I had a mirena cool fitted 8 months ago and this is the first month I haven't had a period could the rash be linked ?
Expert:  Dr. D. Love replied 1 year ago.
No, that would not be related. A sin rash can occur as a side effect to the Mirena, but it typically would not be the transient, migratory rash such as you are experiencing. It also would typically occur earlier in the course of use of the Mirena.
Dr. D. Love and 2 other Medical Specialists are ready to help you